MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012534-40
Medical Device Problem Codes Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The premature deployment and deformed stent were confirmed as the stent was returned partially deployed and was deformed with stretched, flared and bent struts.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine a cause for the reported premature deployment.It may be possible that the distal sheath of the sess kinked (as noted on the returned unit) causing the distal sheath to slightly retract resulting in the stent partially expanding at the distal end; however, this could not be confirmed.The damage to the partially deployed stent likely occurred as the stent system was pulled back into the sheath with the stent partially expanded (flowered).There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the superficial femoral artery that was heavily tortuous.When the absolute pro stent delivery system (sds) reached the target lesion, it was observed that 10mm of the stent was sticking out of the sheath.The physician decided to pull the sds back into the sheath and remove from the patient.At that point, it was noted that the stent was damaged.There was no reported adverse patient effect and no clinically significant delay in the procedure.Another absolute pro was used to successfully complete the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11405564
Report Number2024168-2021-01678
Device Sequence Number14360485
Product Code NIP
UDI-Device Identifier08717648175985
UDI-Public08717648175985
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012534-40
Device Catalogue Number1012534-40
Device Lot Number0071461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1